Oxycodone and Constipation
Will It Go Away?Many oxycodone side effects (such as nausea or drowsiness) typically improve as the body adjusts to the medication. However, the body never adjusts or adapts to the effects of oxycodone that cause constipation. Constipation due to oxycodone will not go away on its own, as long as you continue to take the medication. Someone who has been taking oxycodone for years is just as likely to have constipation due to the drug as someone who just started taking it. Therefore, measures to treat and prevent constipation due to oxycodone are usually necessary.
Final Thoughts on Oxycodone and ConstipationConstipation is a predictable, expected side effect of oxycodone. It is so predictable that many healthcare providers recommend that people who take oxycodone also take a laxative before any problems occur. As long as you keep taking oxycodone, constipation will not go away or get better on its own. Contact your healthcare provider right away if your constipation becomes severe or if laxatives do not help.